Abstract

In this research, Zernike polynomials for a unit annular elliptical aperture (ellipse inscribed by a unit circle of unit radius obscured by elliptical obscuration) have been studied in Cartesian coordinates and in polar coordinates. These polynomials have been shown to form a complete basis orthogonal on a unit annular ellipse aperture, and they represent balanced classical aberrations just as Zernike circular polynomials in a unit circle.

© 2012 Optical Society of America

Full Article  |  PDF Article
Related Articles
Orthonormal polynomials in wavefront analysis: analytical solution

Virendra N. Mahajan and Guang-ming Dai
J. Opt. Soc. Am. A 24(9) 2994-3016 (2007)

Orthonormal polynomials in wavefront analysis: error analysis

Guang-ming Dai and Virendra N. Mahajan
Appl. Opt. 47(19) 3433-3445 (2008)

Zernike Circle Polynomials and Optical Aberrations of Systems with Circular Pupils

Virendra N. Mahajan
Appl. Opt. 33(34) 8121-8124 (1994)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (3)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Tables (6)

You do not have subscription access to this journal. Article tables are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (14)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription